MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN VPV PROGRAMMER REVISED; VPV SYSTEM

INTEGRA LIFESCIENCES MANSFIELD CODMAN VPV PROGRAMMER REVISED; VPV SYSTEM
Catalog Number 823192R
Medical Device Problem Codes Device Emits Odor (1425); Failure to Shut Off (2939)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by the facility's outpatient department that the codman vpv programmer revised (823192r) "did not turn off then crackled and smelt of electrical burning." it is unknown under what circumstance this event occurred; however, no injury, death or surgical delay has been reported.
 
Additional Manufacturer Narrative
Updated fields: d4 (lot#), d9, g3, g6, h2, h3, h4, h6, h11.Corrected field: d4 (udi#).The loaner/codman vpv programmer revised (823192r) was returned from the customer facility: the device history record (dhr) was reviewed, and no anomalies related to the reported failure were observed.Failure analysis: internal inspection of the codman vpv programmer did not confirm the reported issue.The report of the smell of smoke was not confirmed.Unrelated to the reported complaint, the insulation of one foot was noted to be damaged due to misuse.The foot required replacement.Repair was performed with reset, safety, and functional tests.Root cause analysis: the exact root cause of the issue reported by customer could not be determined as the device worked correctly.However, a possible root cause of the defect reported by the customer could be excessive power to coils.

Brand Name
CODMAN VPV PROGRAMMER REVISED
Common Device Name
VPV SYSTEM
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20997797
Report Number3014334038-2024-00231
Device Sequence Number6678097
Product Code JXG
UDI-Device Identifier10886704078609
UDI-Public10886704078609
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number823192R
Device Lot Number105575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date12/22/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown